Mayo Clinic Connect
I completed all treatments for breast cancer but now I am supposed to take hormone blocker, named anastrozole. im concerned about the side effects. Has anyone here taken it and did anyone have hair loss?
Liked by Dee, coquimti, Molly MIller, farmgirl1556 ... see all
For anyone taking Tomoxifen, I am about to start on it, what are your side effects?
RECALL – if you take this medication, you might want to read this link regarding Anastrozole tabs.
Liked by Colleen Young, Connect Director, elizm, sparklegram
@gwinter– Good morning everyone. I wrote several weeks ago to say that I've been on Arimidex for 15 months now and the side effects for me, anyway, are hard to tolerate. Bone and joint pain, weakness in my knees, a general feeling that I've aged about 100 years. (I'm 74 now!) I just wrote a pretty lengthy email to my Oncologist enumerating all these symptoms and more, and asking for her experience and feedback about other choices of AI's. she said other people have fewer side effects from Letrozole and/or Tomoxifen (not an AI)). I know that Arimidex is said to be the most effective in preventing a recurrence, so I am conflicted! I'd love to hear feedback from anyone who has switched from Arimidex to another AI to see if you found relief from side effects.
Jump to this post
I lasted a month on Arimidex, I was miserable. Joint pain, insomnia, loss of appetite, nausea, loss of focus; not worth it. I’ve been on Tamoxifen over a month now and am tolerating it well. I understand Arimidex and the AI’s are somewhat better in terms of preventing recurrence, but there is a the quality of life issue. At 65 I want to be active, so I’ll stick with Tamoxifen, it’s better than taking nothing.
Liked by farmgirl1556, sparklegram
batm – I am with you! We are the same age and I tried the AIs with the same horrible joint pain. I just started Tamoxifen this week. do you have any side effects from Tamoxifen?
Liked by trixie1313
These medication recalls are starting to become a daily occurrence. I may be exaggerating a bit, but between recalls of my BP medication and now Anastrozol, it is concerning. So far, my pharmacy has not carried the affected lots. I should not have to be worried that medications that are meant to keep me healthy will instead make me sick! I wish these problems would be caught before they release the products to the public.
Liked by sparklegram
The only side effect I’ve noticed is that hot flashes are more intense and more frequent. Not fun to experience, but tolerable.
I have been on tamoxifen for over two years. A little weight gain, some joint pain but really haven't had anything that would stop me from functioning. I'm 61 so occasional hot flashes.
Azalane – Were you on any of the AIs before Tomoxifen?
I was on anastrozole for 6 months dealt with the terrible joint and muscle pain and finally said I'm done! The doctor has now given me Tamoxifen and I am just scared to try it she told me I should have stopped it as soon as I noticed the pain. I'm 65 years old have not taken anything since March and just can't bring myself to take this drug. I guess I have to bite the bullet but am terrified of the side effects.
Liked by trixie1313, sparklegram
jeannie – I've been on it for 2 days – so far so good. If it doesn't work, you can stop anytime. I hated the other drugs too.
@jeannie53,- I completely understand. I'm 74 (as I keep stating here!) and I keep wondering if it's worth it to have all these side effects from Anastrozole. I look and feel 174. Then, I chicken out and keep taking it.
Liked by elizm, jeannie53
Hi jeannie53. I've been on anastrozole for about 3 months now and have very few side effects. I have a few aches in the knees but I don't even need a pain killer. I noticed my equilibrium is a little off (almost fell off the deck). But all in all, not bad at all. Takes me awhile to fall asleep too. But considering the alternative, I will keep taking it. I would rather live with a few aches and pains than not! Good luck to you.
Liked by elizm, jeannie53, sparklegram
I was on anastrozole for 1 month with all-day splitting headaches and then wound up with diverticulitis! Oncologist gave me a few weeks off and am just now starting on letrozole (Femara). Hot flashes and sweats I can take, but hopig NO headaches!
Liked by jeannie53
On Femura, I had terrible debilitating joint pain starting at 3 weeks. At 6 weeks my oncologist took me off. I hope it works for you
I had a lot of joint pain on the anastrozole, but vitamin D and walking helped me with that. lI am hopeful, but realistic!
version 126.96.36.199.3.2Page loaded in 3.025 seconds